Alert archive / North Carolina / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 16, 2001, 6:47 PM EDT for Edgecombe County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2001, 6:47 PM EDT (22:47 UTC)
- Expired
- Jun 17, 2001, 12:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 162251 FFWRAH NCC065-170445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 647 PM EDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... EDGECOMBE COUNTY IN NORTH CAROLINA * UNTIL 1245 AM EDT * AT 647 PM EDT LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A POTENTIAL DAM FAILURE NEAR THE TOWN OF SPEED. * THE DIKE STRUCTURE HAS A HOLE IN IT. EFFORTS ARE UNDERWAY TO REPAIR THE DAMAGE. PERSONS LIVING ALONG THE RIVER DOWNSTREAM FROM THE DIKE NEAR THE TOWN OF SPEED SHOULD MOVE TO HIGHER GROUND NOW IN ADDITION THE GROUND OF ENTIRE COUNTY IS SATURATED AND ANY ADDITIONAL RAINS WILL CAUSE FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. $$ JWC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:58 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 16, 4:58 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 500 PM EDT FRI JUN 15 2001 WILL SEND OUT A QUICK UPDATE FOR THE ZONES WITH GREATER PRECENTAGE OF PRECIP IN THE SOUTH AND LESS AROUND THE TRIANGLE. SUBSIDENCE REGION BETWEEN THE TROUGH ACROSS THE WESTERN PIEDMONT AND REMNANTS OF ALLISON WILL MINIMIZE THE POPS IN THE TRIANGLE. .RAH...NONE JWC
In the hours before
Local storm report, Jun 16, 5:42 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
542 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM ROCKFISH NC 1.00 INCH HAIL
06/16/01 HOKELocal storm report, Jun 16, 5:46 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
546 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
05 36 PM SPRING LAKE NC
06/16/01 CUMBERLAND NUMEROUS TREES BLOWN
DOWN BY DOWNBURST WINDS
PWBSpecial weather statement, Jun 16, 6:19 PM EDT, 28 minutes before
NCZ042-078-089-162315- JOHNSTON-SAMPSON-WAYNE- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 619 PM EDT SAT JUN 16 2001 ...STRONG THUNDERSTORMS BUILDING OVER JOHNSTON... SAMPSON AND WAYNE COUNTIES... CLUSTERS OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE INTO THE COASTAL PLAIN THROUGH 730 PM. THE STRONGEST STORMS WILL AFFECT THE GARLAND... HARRELLS... AND CLINTON AREAS WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING. OTHER STRONG THUNDERSTORMS WILL AFFECT ROSEBORO TO SPIVEYS CORNER IN NORTHWEST SAMPSON COUNTY. IN ADDITION... MUCH OF JOHNSTON COUNTY WILL SEE STRONG THUNDERSTORMS INCLUDING BENSON... FOUR OAKS... AND THE COATS CROSSROADS REGION. ALL OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG WITH PEA SIZED HAIL. && TAKE SHELTER INDOORS UNTIL THUNDER IS NO LONGER HEARD. MOTORISTS SHOULD BE EXTRA CAUTIOUS DUE TO THE EXCESSIVE RUNOFF DURING THE HEAVY RAINS. BADGETT
Local storm report, Jun 16, 6:46 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
646 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM FORT BRAGG NC WIND DAMAGE
06/16/01 CUMBERLAND TREES BLOWN DOWN ON BRAGG
BLVD. IN ADDITION... A TREE
FELL ON A POWER POLE
CREATING POWER OUTAGES.The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:00 PM EDT | Flash Flood Warning | RAH | Halifax | 3 hr |
| Jun 15, 10:48 PM EDT | Flash Flood Warning | RAH | Halifax | 3 hr |
| Jun 16, 3:05 PM EDT | Flash Flood Warning | RAH | Edgecombe | 4 hr |
| Jun 16, 5:07 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 53 min |
| Jun 16, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 44 min |
| Jun 16, 6:25 PM EDT | Flash Flood Warning | RAH | Cumberland | 2 hr |
| Jun 16, 7:10 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 65 min |
| Jun 16, 7:30 PM EDT | Flash Flood Warning | RAH | Halifax | 3 hr |
| Jun 16, 7:43 PM EDT | Flash Flood Warning | RAH | Wake | 2 hr |
| Jun 16, 7:45 PM EDT | Flash Flood Warning | RAH | Nash | 3 hr |
| Jun 16, 7:51 PM EDT | Flash Flood Warning | RAH | Wayne | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.